MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW TRADITIONAL MARYLAND DISSECTOR FORCEPS TIP; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW TRADITIONAL MARYLAND DISSECTOR FORCEPS TIP; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3352
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual inspection, this complaint has been confirmed.The tip was returned with a loose heat shrink.Because the condition of the returned tip, an insulation and functional test could not be conducted on the returned tip.The heat shrink is damaged from the distal end to the tip.No signs of arcing or thermal damages were noted on the device.The minor damages observed on the heat shrink, line up very close to the hinge point of the jaws.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.This complaint is confirmed.Unable to determine the root cause.A possible root cause may be due to the device contacting with another instrument.
 
Event or Problem Description
While performing a laparoscopic cholecystectomy, the surgeon noticed that the heat-shrink on the renew traditional maryland dissector forceps tip was no longer there.The heat-shrink fell off the tip into the patient.The surgeon and the scrub nurse were able to locate the entire heat-shrink piece and retrieve it.The procedure and anesthesia time were not extended.There was no harm to the patient.

Brand Name
RENEW TRADITIONAL MARYLAND DISSECTOR FORCEPS TIP
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key7526194
Report Number1223422-2018-00013
Device Sequence Number19188709
Product Code GEI
UDI-Device Identifier00811099010135
UDI-Public00811099010135
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number3352
Device Catalogue Number3352
Device Lot Number00138306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1